Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2016, 3:58 PM EDT for Cumberland County, Maine. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 23, 2016, 4:48 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 19 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:10 PM EDT | TSTM WND DMG | Westbrook, ME | TREES ON WIRES ALONG RT 302 |
| Jul 23, 4:15 PM EDT | TSTM WND DMG | Portland, ME | POWER LINES DOWN ON MERIDIAN |
| Jul 23, 4:20 PM EDT | TSTM WND DMG | Peaks Island, ME | TREES AND POWER LINES DOWN ON BROOK STREET. TREE ON BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WUUS51 KGYX 231958
SVRGYX
MEC005-232100-
/O.NEW.KGYX.SV.W.0080.160723T1958Z-160723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
358 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 500 PM EDT
* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STANDISH...OR 11 MILES NORTHWEST OF WESTBROOK...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...GORHAM...
FALMOUTH...CAPE ELIZABETH...GRAY...RAYMOND...YARMOUTH...STANDISH...
SCARBOROUGH...CASCO...CHEBEAGUE ISLAND...FRYE ISLAND...WINDHAM...
NORTH YARMOUTH...SEBAGO AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4381 7067 4394 7054 4376 7005 4355 7025
TIME...MOT...LOC 1957Z 284DEG 27KT 4380 7053
HAIL...1.00IN
WIND...60MPH
$$
EKSTER3 follow-up statements
892
WWUS51 KGYX 232019
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT SAT JUL 23 2016
MEC005-232100-
/O.CON.KGYX.SV.W.0080.000000T0000Z-160723T2100Z/
CUMBERLAND ME-
419 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...
AT 419 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CUMBERLAND...OR NEAR WESTBROOK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...GORHAM...
FALMOUTH...CAPE ELIZABETH...GRAY...YARMOUTH...SCARBOROUGH...
CHEBEAGUE ISLAND...WINDHAM AND NORTH YARMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4370 7043 4387 7035 4376 7005 4355 7025
TIME...MOT...LOC 2019Z 284DEG 27KT 4376 7030
HAIL...1.00IN
WIND...60MPH
$$301
WWUS51 KGYX 232029
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
429 PM EDT SAT JUL 23 2016
MEC005-232100-
/O.CON.KGYX.SV.W.0080.000000T0000Z-160723T2100Z/
CUMBERLAND ME-
429 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...
AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FALMOUTH...OR
NEAR PORTLAND...MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...FALMOUTH...CAPE
ELIZABETH...YARMOUTH...SCARBOROUGH AND CHEBEAGUE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4355 7025 4369 7036 4382 7021 4376 7005
TIME...MOT...LOC 2028Z 311DEG 27KT 4371 7023
HAIL...1.75IN
WIND...60MPH
$$059
WWUS51 KGYX 232048
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
448 PM EDT SAT JUL 23 2016
MEC005-232058-
/O.CAN.KGYX.SV.W.0080.000000T0000Z-160723T2100Z/
CUMBERLAND ME-
448 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4355 7025 4369 7036 4382 7021 4376 7005
TIME...MOT...LOC 2047Z 284DEG 27KT 4367 7002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 23, 3:53 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Gray ME 353 PM EDT SAT JUL 23 2016 .SYNOPSIS... A cold front will will push offshore tonight with scattered thunderstorms ahead of the front. High pressure will build in from the west on Sunday and will shift offshore Sunday night. A cold front will approach from the west on Monday and will cross the region Monday night. High pressure will build in from the west on Tuesday and will crest over the area on Wednesday. A weak cold front will slowly push southeast into the region Wednesday night and will stall over the region on Thursday. High pressure will build in from the north Thursday night and Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Scattered thunderstorms across the region at 3pm present the most immediate threat. There are three distinct areas within the CWA. In the far north and eastern areas /Franklin to Kennebec to Lincoln counties and northeast/ much of the instability has already been rained out with earlier showers which will limit the convective potential. In this area scattered showers and isolated thunder are the threat. Further south and west... current shower activity is focused along a line extending from HIE to IZG to PWM. This represents the edge of the morning cloud field as well as last nights convection. These boundaries will continue to help enhance convection over the next few hours. The seabreeze is also in play with convection firing already over the seabreeze front at Kennebunk and Freeport. Finally to the southwest of this area... in Hillsborough and Cheshire county NH dry air has mixed down lowering the dewpoints. This puts southwest NH at a much lower risk for thunderstorm initiation. The one threat for this area would be from the convection currently moving out of Quebec into northern Vermont. If this system is able to grow upscale into an MCS with a cold pool it will likely propagate into southwest NH in the evening hours. In this case the dry low levels would actually help to enhance the wind gust threat for this region. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Showers will die off for most of the CWA after sunset... with southwest regions being the last to see showers end. As they do skies will clear allowing patchy valley fog to form. Sunday a weak ridge of high pressure builds in behind the front. While temps aloft have decreased surface temperatures will remain warm with highs in the 80s. Dewpoints will decrease behind the front. With the weakening pressure gradient a sea breeze should develop keeping the immediate coasting line in the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A progressive pattern will develop for next week as the jet stream moves a series of waves through southern canada.Monday the next short wave comes in dropping a front through the region. The front once again looks to coincide with peak heating which will allow for the potential for severe storms. Very warm and humid airmass will be in place ahead of this system with daytime highs ranging through the 80s north and upper 80s to mid 90s south. After the front moves through Monday night a period of high pressure builds in for Tuesday and Wednesday. Mostly sunny skies will prevail with a nice seabreeze again forming for the coast. As we move towards the end of the week forecast confidence decreases markedly. Previous deterministic models had hinted at a large wet system moving in for Thursday and Friday, however current guidance is all over the map with a low center ranging from the great lakes to off the coast. While wet seems to be the trend, the details are too uncertain yet to put much weight in any of the heavier rainfall scenarios and have gone with just a 50 PoP. Beyond the wet end of the week guidance hints at a sunny weekend... however put low confidence in all of this extended forecast for the moment. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Short Term...periods of thunderstorms and IFR through the next few hours. Scattered 5000ft deck will decrease ceilings to MVFR at times. After sunset look for VFR through the weekend except HIE and LEB which may see some valley fog. Long Term...VFR Sunday night. VFR on Monday with areas of MVFR ceilings and vsby in Showers and thunderstorms. VFR Tuesday and Wednesday && .MARINE... Short Term...A few scattered thunderstorms may reach the coastal waters this evening otherwise Seas below SCA. Long Term...No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Curtis AVIATION...Curtis MARINE...Curtis
Hazardous weather outlook, Jul 23, 3:21 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 321 PM EDT SAT JUL 23 2016 NHZ003>009-241930- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP- 321 PM EDT SAT JUL 23 2016 ...SEVERE THUNDERSTORM WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ018-019-023-024-NHZ010>015-241930- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. GUSTY WINDS AND SMALL HAIL WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-241930- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007>009-012>014-020>022-025>028-NHZ001-002-241930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS- SOUTHERN COOS- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 23, 1:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT SAT JUL 23 2016
NHZ002-003-231830-
SOUTHERN COOS NH-NORTHERN GRAFTON NH-
142 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 230 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
BETHLEHEM...
SUGAR HILL...
CARROLL...
AND WHITEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4434 7195 4435 7191 4434 7187 4435 7182
4438 7182 4440 7179 4441 7176 4440 7174
4441 7174 4441 7171 4442 7169 4435 7142
4421 7143 4411 7161 4431 7197
TIME...MOT...LOC 1741Z 297DEG 20KT 4433 7173
MLESpecial weather statement, Jul 23, 2:06 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUL 23 2016
NHZ003-005-231845-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
206 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING TO THE
SOUTHEAST AT 20 MPH.
* NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...
WOODSTOCK...
SUGAR HILL...
WATERVILLE VALLEY...
AND LIVERMORE.
LAT...LON 4407 7192 4423 7180 4413 7141 4394 7140
4390 7152 4389 7156 4388 7156 4386 7162
TIME...MOT...LOC 1803Z 298DEG 16KT 4412 7178
MLESpecial weather statement, Jul 23, 2:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT SAT JUL 23 2016 MEZ012-019-020-NHZ003-004-006-231930- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- SOUTHERN CARROLL NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- 249 PM EDT SAT JUL 23 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... ANDROSCOGGIN COUNTY IN MAINE INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF LINCOLN TO NEAR BRIDGTON...MOVING TO THE SOUTHEAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... NAPLES... BRIDGTON... CONWAY... FRYEBURG... AND HIRAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4384 7092 4404 7021 4416 7067 4402 7167 TIME...MOT...LOC 1846Z 303DEG 9KT 4400 7150 4409 7067
Special weather statement, Jul 23, 3:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT SAT JUL 23 2016
NHZ003>006-232015-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-
325 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLYMOUTH...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
MOULTONBOROUGH...
HOLDERNESS...
SANDWICH...
AND TAMWORTH.
LAT...LON 4395 7166 4395 7124 4368 7128 4371 7146
4376 7153 4372 7153 4375 7171
TIME...MOT...LOC 1920Z 272DEG 24KT 4380 7163
HANESSpecial weather statement, Jul 23, 3:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SAT JUL 23 2016
MEZ019-020-024-025-232015-
SAGADAHOC ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
COASTAL CUMBERLAND ME-
330 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SAGADAHOC COUNTY IN MAINE
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
* UNTIL 415 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER FREEPORT...MOVING TO THE EAST AT 15 MPH.
* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...
BATH...
TOPSHAM...
FREEPORT...
AND PHIPPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4374 6977 4373 6987 4388 6989 4375 6993
4382 6995 4376 7005 4377 7006 4386 6995
4380 7003 4379 7005 4380 7005 4387 6999
4377 7015 4395 7013 4397 6982 4396 6982
4397 6975
TIME...MOT...LOC 1925Z 273DEG 13KT 4386 7005Special weather statement, Jul 23, 3:35 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 335 PM EDT SAT JUL 23 2016 NHZ002>004-232015- SOUTHERN COOS NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- 335 PM EDT SAT JUL 23 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN COOS COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE * UNTIL 415 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORD NOTCH...MOVING TO THE EAST AT 25 MPH. * DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CRAWFORD NOTCH... AND JACKSON. LAT...LON 4408 7159 4416 7157 4419 7116 4400 7119 TIME...MOT...LOC 1934Z 274DEG 20KT 4412 7152 HANES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jul 22, 8:54 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 41 min |
| Jul 22, 9:07 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 27 min |
| Jul 22, 9:31 PM EDT | Special Weather Statement | GYX | Cumberland | 29 min |
| Jul 22, 9:40 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc, York | 65 min |
| Jul 22, 9:41 PM EDT | Special Marine Warning | GYX | 64 min | |
| Jul 22, 10:20 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 38 min |
| Jul 22, 10:32 PM EDT | Special Marine Warning | GYX | 58 min | |
| Jul 22, 10:39 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 12:04 AM EDT | Special Weather Statement | GYX | Oxford | 56 min |
| Jul 23, 12:31 AM EDT | Special Weather Statement | GYX | Androscoggin | 44 min |
| Jul 23, 1:15 AM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jul 23, 2:46 AM EDT | Special Weather Statement | GYX | Lincoln, Waldo | 29 min |
| Jul 23, 1:35 PM EDT | Special Weather Statement | GYX | York | 25 min |
| Jul 23, 3:10 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 35 min |
| Jul 23, 3:21 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 39 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | GYX | Sagadahoc | 45 min |
| Jul 23, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 49 min |
| Jul 23, 4:09 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 4:11 PM EDT | Special Marine Warning | GYX | 34 min | |
| Jul 23, 4:16 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 44 min |
| Jul 23, 4:43 PM EDT | Special Marine Warning | GYX | 32 min | |
| Jul 23, 6:17 PM EDT | Special Weather Statement | GYX | York | 43 min |
| Jul 23, 6:19 PM EDT | Special Marine Warning | GYX | 26 min | |
| Jul 23, 6:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 23, 6:35 PM EDT | Special Marine Warning | GYX | 55 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.